Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Dec 11, 2021, 6:59 PM EST for 4 counties in North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 6:59 PM EST (23:59 UTC)
- Expired
- Dec 11, 2021, 8:00 PM EST
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WWUS82 KRAH 112359
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
659 PM EST Sat Dec 11 2021
NCZ007>010-025-026-120100-
Franklin NC-Vance NC-Durham NC-Warren NC-Person NC-Granville NC-
659 PM EST Sat Dec 11 2021
...Strong line of thunderstorms will impact portions of southeastern
Person, Vance, Warren, Granville, northwestern Durham and northern
Franklin Counties through 800 PM EST...
At 658 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Boydton to near Butner.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Oxford, Creedmoor, Louisburg, Warrenton, Butner,
Franklinton, Norlina, Littleton and Kittrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3654 7790 3639 7791 3608 7809 3608 7873
3606 7898 3619 7896 3654 7857
TIME...MOT...LOC 2358Z 265DEG 39KT 3652 7837 3615 7882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Dec 11, 6:55 PM EST, 4 minutes earlier.
Area forecast discussion, Dec 11, 6:55 PM EST, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 655 PM EST Sat Dec 11 2021 .SYNOPSIS... A cold front will cross the area this evening. High pressure will build into the region on Sunday and persist through mid week, with a warming trend. && .NEAR TERM /TONIGHT/... As of 218 PM Saturday... The wx pattern and day is unfolding as expected with strong southerly sfc flow in a tight pressure gradient ahead of the cold front that's now approaching the mountains. Although heating got a late start due to the extensive cloud coverage this morning, the aforementioned southerly flow has advected upper 60s and lower 70s readings into central NC. In addition, the increasing pressure gradient coupled with low level warming and shallow BL mixing is resulting in wind gusts in excess of 20 mph attm. This will continue to be the case the rest of this afternoon. Otherwise, the pre-frontal convection band is now crossing the mountains. Despite the aforementioned sfc warming, latest mesoanalysis shows very little if any CAPE across the western half of our CWA, and modest SB CAPE (~500J/kg) east of I-95, where the warmest sfc readings are currently found. The lack of CAPE west of I-95 due in-part to a persistent H8 inversion that shows up on 17Z and 18Z AMDAR soundings at both GSO and RDU, and thus the reason for the persistent cloud layer trapped under said inversion. So despite ample bulk shear (in excess of 50 kts), nearly all of the latest HREF members shows a gradual decline in convection intensity after the band crosses the mountains and moves east across our CWA. Nevertheless, given the abundance of wind assoc with this system... and it's history...all warrants close monitoring of this precip band as it moves east across our area this evening. It does appear that some beneficial rains will be seen with this system, but still much much less than what we need. QPF right now across most of central NC is forecast between 1/10 and 1/4 inch, with a few lucky spots receiving up to 1/2 inch of rain. The rain is expected to end across the Triad and western zones by 06Z and by 10Z across the I-95 corridor region. Gradual clearing late tonight after the rain exits. Lows will range from the mid 30s across the Triad, to around 40 south near Wadesboro, to mid 40s east along I-95. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 218 PM Saturday... The mid-level trough axis will be exiting our area by 12Z Sunday, then look for subsidence and clearing skies in it's wake for the rest of Sunday, and while high pressure builds in from the west. As the high builds in during the morning and afternoon, the tightened p- grad will result in N-NE winds with gusts aoa 15kt. But by evening, the high will be settled right over central NC, so look for the p- grad and winds to relax quickly. Overall, a nice weather day with plenty of sunshine during the day and clear at night, but with seasonably chilly temps with highs Sunday in the low to middle 50s. Lows Sunday night 25 to 30, thanks to clear skies, calm winds, and radiational cooling. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 218 PM Saturday... Dry and above normal through Friday, with a potential cold front and showers late in the period. High pressure will be in place across central NC on Monday. High temperatures will be about 5 degrees warmer than Sunday in the upper 50s to lower 60s under sunshine. With clear skies and light winds expected again in the evening, good radiational cooling will once again favor overnight lows slightly below normal in the upper 20s to lower 30s. There is very little change in the extended period from Tuesday through Friday, with a mid-level anomalous ridge of high pressure over the northern Gulf of Mexico that slowly moves into the southeast US by the end of the week. With the exception of a weak back door cold front on Wednesday from high pressure settling into the Northeast US lowering our highs into the upper 50s to middle 60s, temperatures will largely follow an upward trajectory, rising into the upper 60s to low/mid 70s Thursday and Friday. This is about 15-20 degrees above our seasonal normals for the middle of December. The latest model guidance has slowed the approach of a cold front into central NC until Saturday night to early Sunday, as high pressure over the Midwest settles into the Ohio Valley. Ensemble guidance from the EPS/GEFS keep any rain chances largely in the Saturday night to Sunday timeframe but there remains high spread in the individual members. The pattern at mid-levels features a trough over the Great Lakes Saturday tracking into the Northeast US and Mid- Atlantic, with height falls over central NC Saturday night. At the same time, another potential cutoff mid-level system may form over Baja California. How the pattern evolves will likely change between now and next weekend so have only introduced slight chances of rain Saturday. Expect a downward trend in temperatures by the end of the period as a result. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 655 PM Saturday... The primary aviation concern is now through midnight, as a line of showers and isolated storms moves through central NC, producing a period of MVFR cigs and MVFR to IFR vsbys as they pass through. Strong surface gusts from the SW as high as 35-50 mph are occurring with, and for a few hours after, the arrival of rain, and this will produce some mechanical turbulence and difficulty with aircraft handling this evening. A shift of winds to be from the NW will occur W to E with passage of a cold front between 01z and 06z, followed by a gradual diminishing of gusts behind the front later tonight in tandem with rising cigs to VFR and, toward daybreak, clearing skies as high pressure builds in. From mid Sun morning on, clear skies and winds from the NW or N at 7-12 kts are expected, decreasing further in the afternoon. Looking beyond 00z Mon, VFR conditions should dominate through Thu as high pressure builds over the region, although there is a chance for sub-VFR fog early Thu morning. -GIH && .CLIMATE... Record high min temperature and record high temperatures on December 11th... RDU 57 (2008) 74 (2007) GSO 54 (2008) 78 (2007) FAY 60 (1972) 80 (2007) && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...np SHORT TERM...np LONG TERM...Kren AVIATION...Hartfield
Hazardous weather outlook, Dec 11, 6:45 AM EST, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 645 AM EST Sat Dec 11 2021 NCZ007-008-021>025-038>040-073>076-121145- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee- 645 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal risk of an isolated severe wind gust or two late this afternoon and evening, in association with a line of showers and possibly isolated thunderstorms. Otherwise, widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-041>043-077-078-083>086-088-089-121145- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 645 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 5:56 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
556 PM EST Sat Dec 11 2021
NCZ038-039-073>075-083-084-112330-
Stanly NC-Anson NC-Richmond NC-Randolph NC-Davidson NC-Montgomery NC-
Moore NC-
556 PM EST Sat Dec 11 2021
...Strong line of thunderstorms will impact portions of northwestern
Moore, southeastern Davidson, Anson, Montgomery, western Richmond,
southern Randolph and Stanly Counties through 630 PM EST...
At 556 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Badin Lake to near Marshville. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Asheboro, Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, North
Carolina Zoo, Biscoe, Ansonville and Seagrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3550 8030 3551 8019 3556 8020 3577 7955
3510 7964 3481 7991 3481 8032 3519 8028
3516 8044 3519 8051
TIME...MOT...LOC 2256Z 250DEG 46KT 3554 8009 3504 8032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CALocal storm report, Dec 11, 6:03 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 1 WNW LEWISVILLE 36.10N 80.42W
12/11/2021 FORSYTH NC 911 CALL CENTER
SEVERAL TREES DOWN IN LEWISVILLE,
TOBACCOVILLE, AND WALKERTOWN BETWEEN 529 PM
AND 545 PM.
&&
GIHSpecial weather statement, Dec 11, 6:15 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
615 PM EST Sat Dec 11 2021
NCZ007>010-023>025-120000-
Vance NC-Durham NC-Alamance NC-Warren NC-Person NC-Orange NC-
Granville NC-
615 PM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northern Alamance,
Person, Vance, northwestern Warren, northern Orange, Granville and
northwestern Durham Counties through 700 PM EST...
At 614 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Boydton to near Graham. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Burlington, Henderson, Graham, Oxford, Roxboro, Hillsborough,
Creedmoor, Mebane, Butner and Norlina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3613 7855 3604 7954 3624 7926 3624 7915
3634 7915 3654 7894 3654 7800
TIME...MOT...LOC 2314Z 261DEG 33KT 3665 7848 3610 7938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CALocal storm report, Dec 11, 6:26 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 2 WNW RICHFIELD 35.48N 80.28W
12/11/2021 STANLY NC PUBLIC
1 TREE DOWN AT INTERSECTION OF US 52 AND
WAGONER RD.
&&Local storm report, Dec 11, 6:50 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 1 ESE RAMSEUR 35.73N 79.64W
12/11/2021 RANDOLPH NC EMERGENCY MNGR
TWO TREES DOWN ON FOUSHEE RD.
&&Special weather statement, Dec 11, 6:59 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
659 PM EST Sat Dec 11 2021
NCZ007>010-025-026-120100-
Franklin NC-Vance NC-Durham NC-Warren NC-Person NC-Granville NC-
659 PM EST Sat Dec 11 2021
...Strong line of thunderstorms will impact portions of southeastern
Person, Vance, Warren, Granville, northwestern Durham and northern
Franklin Counties through 800 PM EST...
At 658 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Boydton to near Butner.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Oxford, Creedmoor, Louisburg, Warrenton, Butner,
Franklinton, Norlina, Littleton and Kittrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3654 7790 3639 7791 3608 7809 3608 7873
3606 7898 3619 7896 3654 7857
TIME...MOT...LOC 2358Z 265DEG 39KT 3652 7837 3615 7882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:58 PM EST | Special Weather Statement | RAH | Forsyth | 47 min |
| Dec 11, 4:36 PM EST | Special Weather Statement | RAH | Davidson, Randolph | 39 min |
| Dec 11, 4:52 PM EST | Special Weather Statement | RAH | Forsyth, Guilford | 53 min |
| Dec 11, 5:19 PM EST | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 56 min |
| Dec 11, 5:24 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 36 min |
| Dec 11, 5:27 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 33 min |
| Dec 11, 5:54 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 36 min |
| Dec 11, 5:56 PM EST | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 34 min |
| Dec 11, 6:05 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
| Dec 11, 6:13 PM EST | Severe Thunderstorm Warning | RAH | Anson, Chatham, Lee, Montgomery, Moore, Randolph and 1 more | 47 min |
| Dec 11, 6:15 PM EST | Special Weather Statement | RAH | Granville, Person, Vance | 45 min |
| Dec 11, 6:30 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 45 min |
| Dec 11, 6:44 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange | 46 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.